| Catalog Number |
626676 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/21/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
It was reported that the plate broke without a fall or trauma described by the patient, which resulted in a revision surgery.
Event or Problem Description
Additional Manufacturer Narrative
Please note the correction to h6 device code.The reported event could be confirmed, since the plate was returned broken.The device inspection revealed the following: the plate is broken apart at the level of the third hole.The scratches observed across the plate were most likely caused by the explantation of the device (not related to the breakage).The breakage surface resembles a fatigue fracture with uniform fine-grained texture over almost the complete surface and presence of rest lines.The shiny surfaces indicate the fragments rubbed against each other during the crack progress before the plate broke apart.Relevant dimensions were measured and showed the plate to be conforming to specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The broken plate was returned for evaluation and no product related issue could be detected.The evaluation of the device has shown that material fatigue due to high loads did lead to the breakage.However, the available information did not allow to determine the precise root cause of the breakage, as further documentation (such as x-rays or information related to post-operative activity) would have been necessary.If more information is provided, the case will be reassessed.